This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
I am a 55 year old male diabetic type 1. I was diagnosed with type 1, 25 years ago.
Last june my GP advised me to start taking zokor 20 mgs to lower my cholesterol levels. Total cholesterol was 5.02 and LDL was 3.42. Normal levels are between 2- 5 and between 0.10 - 3.88. Liver ALT was 48. (normal levels are between 4-41).
My Bilirubin was reading 25.7. Normal reading is between 1.72 - 17.10. I have always had high bilirubin readings. I think they call it gilbert`s syndrome.
We did another blood test after about 2.5 months and ALT went up to 91 and bilirubin was 34.4.
We did another blood test after another 2 months and ALT went up to 125 and bilirubin was 20.5
Tests for Hepatitis A, B, and C were negative. But ASMA test was positive ++.
GP told me to stop taking Zokor immediately.
I know that a side effect of Zokor is to raise ALT levels. But does zokor also raise ASMA levels?
There are plenty of natural ways to bring down your cholestral levels....are you taking flush free niacin? For your liver and pancrease take Alma - juice or pills. Also Ginger and tumeric are excellent to take also. A diabetic should be watching what they eat - are you? My father was diabetic and it was awful because he made it that way. Read...get online....look up these levels and what you can do homeopathically to take them down.
Thanks for your comments. I appreciate you are trying to help. But things don`t look good. On my side, I have increased walking at a fast pace. This reduces cholesterol. Diabetes is under control. I feel well. I eat well.
But blood test results are worrying. I was expecting a more detailed reply from an MD. Anyway I am expecting other blood test results but until then I am in limbo.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.